MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS
Model Number IPN918758
Medical Device Problem Codes Obstruction of Flow (2423); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "an incident has occurred on (b)(6) 2025.Involving the cvc used for the administration of unfractionated heparin (ufh) by electric syringe pump.This tubing of the cvc is very thin and easily twisted, which has led to several blockages of the electric syringe pump.These blockages have caused interruptions in the administration of unfractionated heparin to the patient.The "occlusion" alarm of the electric syringe pump was triggered on (b)(6) 2025, at around 11 a.M.It was not possible to determine how long the tubing had been twisted.The patient has been on unfractionated heparin since admission to the ward as part of treatment for a left intraventricular thrombus requiring strong anticoagulation." there was partial interruption of unfractioned heparin due to the obstructions related to the twisting of the catheter.The user replaced the central line, tubing, and dressing.There was no direct consequences related to the event.The patient's current condition was reported as "precarious but this is related to the underlying condition.".
 
Additional Manufacturer Narrative
(b)(4).The customer provided one image for analysis.The report of kinked extension lines was confirmed by the image, which shows that the distal, medial, and proximal extension lines kinked while in use on a patient.The extension lines appear to be twisted/folded under the catheter dressing in the customer image.The customer also returned a representative sample of a different lot number: (71f25f0069).The kit was unopened and contained all of its respective components.No defects were observed with the catheter inside the returned representative sample.The returned representative sample catheter was used for dimensional testing.The outer diameter of the distal extension line catheter measured 2.17mm, which is within the specification limits of 2.13mm - 2.21mm per the distal extension line extrusion product drawing.The outer diameter of the proximal extension line catheter measured 2.16mm , which is within the specification limits of 2.13mm - 2.21mm per the proximal extension line extrusion product drawing.The outer diameter of the medial extension line catheter measured 2.17mm, which is within the specification limits of 2.13mm - 2.21mm per the medial extension line extrusion product drawing.The returned representative sample catheter was used for functional testing.The instructions for use (ifu) provided with this kit were used to functionally test the sample.The ifu states , "check lumen patency by attaching a syringe to each extension line and aspirate until free flow of venous blood is observed.Flush lumen(s) to completely clear blood from catheter." all three lumens were successfully flushed using a lab inventory syringe with no issue.A device history record review was performed for both the reported lot and the representative kit lot, and no relevant findings were identified.The ifu provided with this kit warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the customer report of twisted extension lines was confirmed by visual inspection of the customer-supplied photo.The image shows a catheter in use with a patient with twisted/folded extension lines under the catheter dressing.However, full complaint verification testing could not be performed as the reported sample was not returned for analysis.A representative sample of a different batch: (71f25f0069) was returned instead.No defects were observed with the returned sample.Additionally, the returned sample passed all relevant dimensional and functional requirements.A device history record review was performed on both batches, and no relevant findings were identified.Without the actual device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23347431
Report Number3006425876-2025-00961
Device Sequence Number12714748
Product Code DQY
UDI-Device Identifier10801902105223
UDI-Public(01)10801902105223(11)250415(17)290930(10)71F25D0308(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918758
Device Catalogue NumberCV-12703
Device Lot Number71F25D0308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown